Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Fourier and Radon transform on harmonic $ NA$ groups


Authors: Swagato K. Ray and Rudra P. Sarkar
Journal: Trans. Amer. Math. Soc. 361 (2009), 4269-4297
MSC (2000): Primary 43A85; Secondary 22E30
DOI: https://doi.org/10.1090/S0002-9947-09-04800-4
Published electronically: March 16, 2009
MathSciNet review: 2500889
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we study the Fourier and the horocyclic Radon transform on harmonic $ NA$ groups (also known as Damek-Ricci spaces). We consider the geometric Fourier transform for functions on $ L^p$-spaces and prove an analogue of the $ L^2$-restriction theorem. We also prove some mixed norm estimates for the Fourier transform generalizing the Hausdorff-Young and Hardy-Littlewood-Paley inequalities. Unlike Euclidean spaces the domains of the Fourier transforms are various strips in the complex plane. All the theorems are considered on these entire domains of the Fourier transforms. Finally we deal with the existence of the Radon transform on $ L^p$-spaces and obtain its continuity property.


References [Enhancements On Off] (What's this?)

  • 1. Anker, J-P.; Damek, E.; Yacoub, C. Spherical analysis on harmonic $ AN$ groups. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 23 (1996), no. 4, 643-679 (1997). MR 1469569 (99a:22014)
  • 2. Astengo, F. A class of $ L^p$ convolutors on harmonic extensions of $ H$-type groups. J. Lie Theory 5 (1995), no. 2, 147-164. MR 1389425 (97f:22014)
  • 3. Astengo, F. Multipliers for a distinguished Laplacean on solvable extensions of $ H$-type groups. Monatsh. Math. 120 (1995), no. 3-4, 179-188. MR 1363136 (97c:22012)
  • 4. Astengo, F.; Camporesi, R.; Di Blasio, B. The Helgason Fourier transform on a class of nonsymmetric harmonic spaces. Bull. Austral. Math. Soc. 55 (1997), no. 3, 405-424. MR 1456271 (98j:22008)
  • 5. Astengo, F.; Di Blasio, B. A Paley-Wiener theorem on $ NA$ harmonic spaces. Colloq. Math. 80 (1999), no. 2, 211-233. MR 1703838 (2000h:43003)
  • 6. Benedek, A.; Panzone, R. The space $ L\sp{p}$, with mixed norm. Duke Math. J. 28 (1961) 301-324. MR 0126155 (23:A3451)
  • 7. Blasco, O.; Villarroya, F. Transference of bilinear multiplier operators on Lorentz spaces. Illinois J. Math. 47 (2003), no. 4, 1327-1343. MR 2037006 (2004k:42009)
  • 8. Cowling, M.; Dooley, A.; Korányi,  A.: Ricci, F. $ H$-type groups and Iwasawa decompositions. Adv. Math. 87 (1991), no. 1, 1-41. MR 1102963 (92e:22017)
  • 9. Cowling, M.; Dooley, A.; Korányi, A.: Ricci, F. An approach to symmetric spaces of rank one via groups of Heisenberg type. J. Geom. Anal. 8 (1998), no. 2, 199-237. MR 1705176 (2000m:53071)
  • 10. Damek, E. The geometry of a semidirect extension of a Heisenberg type nilpotent group. Colloq. Math. 53 (1987), no. 2, 255-268. MR 0924070 (89d:22008)
  • 11. Damek, E.; Ricci, F. A class of nonsymmetric harmonic Riemannian spaces. Bull. Amer. Math. Soc. 27 (1992), no. 1, 139-142.MR 1142682 (93b:53043)
  • 12. Damek, E.; Ricci, F. Harmonic analysis on solvable extensions of $ H$-type groups. J. Geom. Anal. 2 (1992), no. 3, 213-248. MR 1164603 (93d:43006)
  • 13. Di Blasio, B. Positive definite spherical functions on harmonic space $ NA$. Boll. Un. Mat. Ital. A (7) 11 (1997), no. 3, 759-767. MR 1489047 (99b:22014)
  • 14. Di Blasio, B. An extension of the theory of Gelfand pairs to radial functions on Lie groups. Boll. Un. Mat. Ital. B (7) 11 (1997), no. 3, 623-642. MR 1479515 (98m:22011)
  • 15. Di Blasio, B. Paley-Wiener type theorems on harmonic extensions of $ H$-type groups. Monatsh. Math. 123 (1997), no. 1, 21-42. MR 1428881 (98f:43009)
  • 16. Eguchi, M.; Koizumi, S.; Tanaka, S. A Hausdorff-Young inequality for the Fourier transform on Riemannian symmetric spaces. Hiroshima Math. J. 17 (1987), no. 1, 67-77. MR 0886982 (88h:22015)
  • 17. Eguchi, M.; Kumahara, K. An $ L^{p}$ Fourier analysis on symmetric spaces. J. Funct. Anal. 47 (1982), no. 2, 230-246. MR 0664337 (84e:43010)
  • 18. Eguchi, M.; Kumahara, K. A Hardy-Littlewood theorem for spherical Fourier transforms on symmetric spaces. J. Funct. Anal. 71 (1987), no. 1, 104-122. MR 0879703 (88e:43006)
  • 19. Grafakos, L. Classical and Modern Fourier Analysis. Pearson Education, Inc., New Jersey, 2004.
  • 20. Helgason, S. Geometric analysis on symmetric spaces. Mathematical Surveys and Monographs, 39. Amer. Math. Soc., Providence, RI, 1994. MR 1280714 (96h:43009)
  • 21. Lohoué, N.; Rychener, Th. Some function spaces on symmetric spaces related to convolution operators. J. Funct. Anal. 55 (1984), no. 2, 200-219. MR 0733916 (85d:22024)
  • 22. Mohanty, P.; Ray, S. K.; Sarkar, R. P.; Sitaram, A. The Helgason-Fourier transform for symmetric spaces. II. J. Lie Theory 14 (2004), no. 1, 227-242. MR 2040178 (2005b:43005)
  • 23. Oberlin, D. M.; Stein, E. M. Mapping properties of the Radon transform. Indiana Univ. Math. J. 31 (1982), no. 5, 641-650. MR 0667786 (84a:44002)
  • 24. Ricci, F. The spherical transform on harmonic extensions of $ H$-type groups. Rend. Sem. Mat. Univ. Politec. Torino 50 (1992), 381-392. MR 1261450 (95e:43003)
  • 25. Rouvière, F. Espaces de Damek-Ricci, géométrie et analyse. Analyse sur les groupes de Lie et théorie des représentations (Kénitra, 1999), 45-100, Sémin. Congr., 7, Soc. Math. France, Paris, 2003. MR 2038648 (2004m:22015)
  • 26. Rubin, B. Reconstruction of functions from their integrals over $ k$-planes. Israel J. Math. 141 (2004), 93-117. MR 2063027 (2005b:44004)
  • 27. Sadosky, C. Interpolation of operators and singular integrals. An introduction to harmonic analysis. Marcel Dekker, Inc., New York, 1979. MR 0551747 (81d:42001)
  • 28. Solmon, D. C. A note on $ k$-plane integral transforms. J. Math. Anal. Appl. 71 (1979), no. 2, 351-358. MR 0548770 (80m:44010)
  • 29. Stanton, R. J.; Tomas, P. A. A note on the Kunze-Stein phenomenon. J. Funct. Anal. 29 (1978), no. 2, 151-159. MR 0578902 (58:28278)
  • 30. Stein, E. M.; Weiss, G. Introduction to Fourier analysis on Euclidean spaces. Princeton Mathematical Series, No. 32. Princeton University Press, Princeton, N.J., 1971. MR 0304972 (46:4102)
  • 31. Thangavelu, S. On Paley-Wiener and Hardy theorems for $ NA$ groups. Math. Z. 245 (2003), 483-502. MR 2021567 (2005a:43013)
  • 32. Torchinsky, A. Real-variable methods in harmonic analysis. Dover Publ., NY, 2004. MR 2059284

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 43A85, 22E30

Retrieve articles in all journals with MSC (2000): 43A85, 22E30


Additional Information

Swagato K. Ray
Affiliation: Department of Mathematics and Statistics, Indian Institute of Technology, Kanpur 208016, India
Email: skray@iitk.ac.in

Rudra P. Sarkar
Affiliation: Stat-Math Unit, Indian Statistical Institute, 203 B. T. Rd., Calcutta 700108, India
Email: rudra@isical.ac.in

DOI: https://doi.org/10.1090/S0002-9947-09-04800-4
Keywords: Harmonic $NA$ groups, Radon transform
Received by editor(s): September 14, 2007
Published electronically: March 16, 2009
Additional Notes: This work was supported by research grant no. 48/1/2006-R&DII/1488 of National Board for Higher Mathematics, India.
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society